Funnel Cloud, Broward
- When
- August 5, 12:45 PM EST
- Where
- Broward County, Pompano Beach
- Reported by
- UTILITY COMPANY
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
A SKYWARN spotter saw two funnel clouds.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 5, 9:22 AM EST, 3 hours 23 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 1022 AM EDT TUE AUG 05 2003 MORNING SOUNDING AT MIAMI INDICATES ATMOSPHERE A BIT LESS UNSTABLE THAN PREVIOUS DAYS...BUT STILL UNSTABLE ENOUGH TO SUPPORT SCATTERED TO NUMEROUS THUNDERSTORMS. SEVERE STORMS ARE UNLIKELY..HOWEVER. PRECIPITABLE WATER IS AROUND 2 INCHES. STEERING FLOW REMAINS VERY LIGHT SO STORMS ARE POSSIBLE ANYWHERE AND RAIN AMOUNTS WILL BE 2 TO 4 INCHES IN MANY AREAS DUE TO SLOW MOVEMENT OF CELLS. WILL UPDATE ZONE FORECASTS TO FRESHEN WORDING...OTHERWISE NO BIG CHANGES REQUIRED AT THIS TIME. .MIA...NONE.
FLZ063-066>075-051600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL OF SOUTH FLORIDA TODAY. FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES, AND WIND GUSTS TO 30 MPH ARE EXPECTED WITH THE HEAVIER STORMS. IN ADDITION, VERY LOCALIZED HEAVY RAINS ARE POSSIBLE, AS THE STORMS WILL BE SLOW MOVERS. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
FLZ072-051845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 144 PM EDT TUE AUG 5 2003 ...STRONG THUNDERSTORMS OVER EASTERN BROWARD COUNTY... AT 143 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTERN BROWARD COUNTY. A SKYWARN STORM SPOTTER REPORTED TWO FUNNEL CLOUDS WITHIN THIS STORM BETWEEN POMPANO BEACH AND LIGHTHOUSE POINT. RADAR INDICATED THE STORM WAS MOVING SLOWLY SOUTH. THIS MOTION WILL BRING THE THUNDERSTORM ACROSS POMPANO BEACH...OAKLAND PARK...WILTON MANORS AND FORT LAUDERDALE. FREQUENT LIGHTNING STRIKES...VERY HEAVY DOWNPOURS AND BRIEF WIND GUSTS TO 40 MPH CAN BE EXPECTED AS THIS STORM PASSES. WHEN THUNDERSTORMS APPROACH...THE BEST COURSE OF ACTION IS TO MOVE INDOORS AWAY FROM WINDOWS AND ELECTRICAL APPLIANCES.
The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 17:45 UTC.
1 funnel cloud. Local standard time, as filed.
A SKYWARN spotter saw two funnel clouds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334955.